MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ VAGINAL PANEL; VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Catalog Number 443712
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: nsu, ouy, pqa.Investigation summary: the complaint investigation for discrepant results and error in full fill check when using the bd max¿ vaginal panel (ref.443712) lot 5154442 was performed by the review of manufacturing records, review of customer¿s data, retain material testing and by the complaint¿s history review.The customer reported three occurrences of suspected false negative results for the trichomonas vaginalis (tv) target with bd max vaginal panel (ref#443712) kit lot 5154442 for two different patients.For each of the patients, two swabs were collected and tested, one with the bd max vaginal panel assay and the other with the bd ctgctv2 for bd max¿ system (ref#443904) kit lot 5204477.For both patients, the bd max vaginal panel assay gave a negative result for the tv target while the bd ctgctv2 for bd max¿ system assay gave a positive result.Moreover, when repeating one of the samples with bd max vaginal panel kit lot 5154442, the customer obtained an error in full fill check result.The customer provided the database of instrument ct2473 for investigation.Manual pcr curve adjudication was performed for the different samples.For the first patient, the original sample tested with the bd max¿ vaginal panel assay (run 2329, position a11) was positive for bv and cgroup targets while the bd ctgctv2 for bd max¿ system assay gave a positive result for the tv target (run 2330, position a6).Both sample buffer tubes (sbts) were retested, using the same assays as their original tests.In the repeated runs, both tests produced the same tv results as before: negative with the bd max¿ vaginal panel assay (run 2333, position b9) and positive for the bd ctgctv2 for bd max¿ system assay (run 2334, position a5).Amplification curves for the two tests done with bd max¿ vaginal panel assay, in the fam channel (tv target), showed a late and low amplification that did not cross the threshold to be considered positive, both times, suggesting the presence of low level target dna for this patient.For the second patient, the original test with the bd max¿ vaginal panel assay (run 2333, position b4) was positive for the bv target only while the bd ctgctv2 for bd max¿ system assay gave a positive result for the tv target (run 2331, position a12).Both sbts were retested in run 2334, using the same assays as their original tests.In the repeat run, the test with bd max¿ vaginal panel assay (position b10) had an error in full fill check (ffc) result causing an indeterminate (ind) while the bd ctgctv2 for bd max¿ system assay (position a4) was still positive for the tv target.Again, amplification curve of the original sample ran with the vaginal panel assay in the fam channel (tv target), showed a late and low amplification that did not cross the threshold, resulting in a negative result.The ffc error had no amplification in all the vaginitis target channels with no fluorescence level, explaining the ind status.The customer¿s overall ind rate for the bd max¿ vaginal panel assay kit lot 5154442 (2.0%) for instrument ct2473 is within instruction for use document claim, indicating there is no issue with the product.These findings suggest that the target dna concentration in all the samples may have been at or near both assays limits of detection.Variability in target dna concentration between swabs from a same patient, combined with differences in assay sensitivity, may explain the discrepancies observed by the customer.Moreover, the intended use of each assay should be taken into consideration.According to their respective package inserts, the bd max¿ vaginal panel assay is indicated for vaginal swabs from symptomatic patients with vaginitis/vaginosis, whereas the bd ctgctv2 for bd max¿ system assay can be used with both symptomatic and asymptomatic individuals.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.The retain material of bd max¿ vaginal panel from lot 5154442 was tested and the results were as expected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results and error in full fill check on bd max¿ vaginal panel lot 5154442.Overall, based on the investigation, samples near the assay limit of detection combined with differences in assay design and intended use are the most likely causes to explain the customer¿s discrepant results.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and a preventive action plan since no new hazard identified.
 
Event or Problem Description
It was reported that during use of bd max¿ vaginal panel, a trichomonas vaginalis (tv) discrepant patient result was obtained.Initial swab tested on bd max¿ vaginal panel and was tv negative.Initial swab repeated on bd max¿ vaginal panel and was tv negative again.Second swab collected and tested on bd max¿ vaginal panel and was tv negative.Second swab repeated on bd max¿ vaginal panel and gave an indeterminate result.Sample was tested on bd max¿ ctgctv2 and was tv positive.There was no report of patient impact.

Brand Name
BD MAX¿ VAGINAL PANEL
Common Device Name
VAGINITIS AND BACTERIAL VAGINOSIS NUCLEIC ACID DETECTION SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24698678
Report Number3007420875-2026-00067
Device Sequence Number21471968
Product Code OOI
UDI-Device Identifier00382904437121
UDI-Public(01)00382904437121(17)260616(10)5154442
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K201017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/16/2026
Device Catalogue Number443712
Device Lot Number5154442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown